Journal of Symbolic Logic

Decisive creatures and large continuum

Jakob Kellner and Saharon Shelah

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


For f,g∈ωωω let cf,g be the minimal number of uniform g-splitting trees (or: Slaloms) to cover the uniform f-splitting tree, i.e., for every branch ν of the f-tree, one of the g-trees contains ν. cf,g is the dual notion: For every branch ν, one of the g-trees guesses ν(m) infinitely often.

It is consistent that cfε,gε=cfε,gεε for ℵ1 many pairwise different cardinals κε and suitable pairs (fε,gε).

For the proof we use creatures with sufficient bigness and halving. We show that the lim-inf creature forcing satisfies fusion and pure decision. We introduce decisiveness and use it to construct a variant of the countable support iteration of such forcings, which still satisfies fusion and pure decision.

Article information

J. Symbolic Logic, Volume 74, Issue 1 (2009), 73-104.

First available in Project Euclid: 4 January 2009

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 03E17: Cardinal characteristics of the continuum 03E40: Other aspects of forcing and Boolean-valued models


Kellner, Jakob; Shelah, Saharon. Decisive creatures and large continuum. J. Symbolic Logic 74 (2009), no. 1, 73--104. doi:10.2178/jsl/1231082303.

Export citation